Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla causing skin sensitivity to sunlight?
Apr 14, 2010

Hello there, I have been on Atripla now since last November, and had no problems with the drug until recently. Just in the last couple weeks the weather has gotten nice (if not somewhat hot) and I have spent alot more time outdoors as I usually do during warm months. I have never had any issues being outdoors before, but now all of the sudden I am getting a poison ivy like rash on my arms and neck where my skin was exposed to sun. It is only where my skin was exposed to sun. Where the sun exposure stops, the rash stops. It look similar to poison ivy, but smaller bumps, and is pretty itchy at times. The bumps occasionally will leak clear liquid if broken. They are fairly small bumps, but lots of them. Is this, or could this be a reaction to sunlight caused by one of the components of Atripla? I have never had any issues with sensitivity or allergic reactions to any medications, nor sunlight before. Thank you very much for any advice.

Response from Dr. Henry

I have heard of several patients (and seen one) who developed sun sensitivity while on Atripla. It remains unclear to me if the efavirenz or the FTC would be be most likely involved component (I would favor the FTC). Other drugs such as sulfa antibiotics can contribute to sun sensitivity (also drugs like ibuprofen or tetracycline, or other illnesses such as lupus). If Atripla seems a likely cause then discussion about switching meds around on a trial basis may be warranted. If any reader knows of a reference or has personal experience please post. KH



Previous
After Hip Replacement surgery and feeling ill.
Next
Is it possible to develop increased side effects with Sustiva?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement